MAUDE Adverse Event Report: ARTHROCARE CORP. SPEEDLOCK HIP KNOTLESS FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. SPEEDLOCK HIP KNOTLESS FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 23-2001
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a hip arthroscopy, on insertion the dial to take up and tension the suture would not turn, the suture could not be taken up and the internal wire could be seen as twisted/jammed inside.An additional bone hole was drilled to use the back up device.The procedure was completed with a back up device, with no significant delay or patient injuries.
 
Additional Manufacturer Narrative
The returned implant, intended for use in treatment, was returned as an mdr and returned for evaluation.There was a relationship found between the device and the reported incident.Visual inspection of the returned implant for a speedlock hip knotless fixation device shows no manufacturing abnormalities.The implant is not detached.The snare line is reeled through the wheel and broken; no sutures attached.The suture ratchet knob and the dial could be turned and the implant could be detached.The complaint was verified, but the root cause could not be determined with certainty.Probably root cause are (1) improper suture loading.Factors unrelated to the design and manufacture of the device which could have contributed to the complaint event are outlined in the precautionary states in the instruction for use provided with the device associated with set-up and use of the device such as (2) do not over-tension the suture -failure to distribute proper tension through both suture ends may result in inadequate suture lock and potential failure.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SPEEDLOCK HIP KNOTLESS FIXATION DEVICE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8834775
Report Number3006524618-2019-00353
Device Sequence Number2390321
Product Code MBI
UDI-Device Identifier00817470003413
UDI-Public00817470003413
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number23-2001
Device Lot Number2006047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date07/28/2019
Supplement Report FDA Received Date09/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1